Jan 19, 2012 - 11:01 pm
I don't know what exactly is happening with David. He's not answering my questions in a normal manner. When I ask a question or talk to him, his response time is slow. It's only a matter of seconds but it's not normal. If I ask more than one question, he doesn't even answer. Like if I say, "Why is the puppy scratching on my bedroom door? Does he need to go out, or is he hungry?" David just doesn't answer. It's like more than one question is too much for him. He does answer when I ask one question at a time and he makes sense and I can tell that he understands perfectly...he's just slow. That's one of the things the doctors asked me before...is his response time slow? When he was slow like that before, they said it was the brain edema and swelling that caused it. So I'm wondering if he is having brain swelling? Or is the tumor growing and causing more problems? He is scheduled for chemo on Tuesday, intra-arterial with 10x the impact of regular IV chemo. I asked the doctors if intra-arterial will cause swelling like the BBBD and they said no. But they also didn't think that the BBBD would make David so bad either, so I'm not sure if I trust them, and I'm not sure if I am okay with them doing IA on Tuesday. But David needs to be treated. I don't think that his tumor...I should be saying tumors...are just sitting there dormant while we are not actively doing chemo.
I thought that maybe I was being hypersensitive and overreacting....so I asked David if he is okay and he said yes. He had a headache earlier but he took Tylenol, oxycodone, and dilaudid, all at one time, and that made his headache better. I know that sounds like a massive amount of medicine, but I think David has developed a tolerance for painkillers and if he doesn't hit his headache hard, it escalates and then it's really hard to get rid of it.
Then I asked David if he is having those "freezing" episodes again, and he said yes. That's when I really started getting worried. I asked him if he thought we should up his steroids and he said no, that he thinks the steroids are causing it. I don't think so. I re-read all the side effects of dexamethasome and freezing up isn't one of them. However, all the side effects, especially the long term use ones, really freak me out and I'm not eager to up the dose on my own. I'll call the doctor tomorrow.
I'm so up and down. When David does good, I am just so relieved and able to do the things that I need to. When he is not doing well....my whole world seems dark and difficult and I can barely do the dishes and cook. I don't know what I would do if I hadn't been able to quit my job.
I can hear David talking to his dad and he sounds totally fine. I just don't know what to think. His older brother told me that he had just talked to David and asked David how he was doing, and David said, "Good." Maybe I am overreacting?
I'm so weary. Maybe tomorrow will be better.
Love and blessings,